Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jul 1, 2016, 7:49 PM EDT for 4 counties in New York; Hudson County, New Jersey. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2016, 7:49 PM EDT (23:49 UTC)
- Expired
- Jul 1, 2016, 8:15 PM EDT
- In force
- 26 min
- Issued by
- NWS New York, NY
Counties Hudson County, NJ, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 48 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
053
WWUS81 KOKX 012349
SPSOKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
749 PM EDT FRI JUL 1 2016
NJZ006-NYZ072-073-075-176>179-020015-
HUDSON-NORTHERN QUEENS-BRONX-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
749 PM EDT FRI JUL 1 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NASSAU...KINGS AND
QUEENS COUNTIES...
AT 748 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER CROWN
HEIGHTS...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR... LAGUARDIA AIRPORT...OZONE PARK...FOREST
HILLS...HOWARD BEACH AND JACKSON HEIGHTS AROUND 755 PM EDT.
JAMAICA...KENNEDY AIRPORT...FLUSHING AND WHITESTONE AROUND 800 PM
EDT. VALLEY STREAM...WOODMERE...THROGS NECK
BRIDGE...CEDARHURST...CLEARVIEW EXPRESSWAY...LITTLE NECK AND
BAYSIDE AROUND 805 PM EDT. LYNBROOK...GREAT
NECK...ELMONT...MANHASSET AND OCEANSIDE AROUND 810 PM EDT.
FREEPORT...GARDEN
CITY...MINEOLA...WESTBURY...LEVITTOWN...HEMPSTEAD...
BROOKVILLE...BALDWIN...HICKSVILLE AND PORT WASHINGTON AROUND 815 PM
EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST HEMPSTEAD...
THOMASTON...EAST HILLS...EAST ROCKAWAY...JERICHO...LLOYD
HARBOR...EAST WILLISTON...WEST ISLIP...COPIAGUE AND HERRICKS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4057 7407 4075 7408 4090 7349 4094 7350
4093 7343 4095 7348 4096 7339 4097 7317
4094 7329 4092 7315 4091 7321 4091 7316
4089 7319 4087 7346 4086 7346 4088 7319
4084 7345 4072 7343 4071 7307
TIME...MOT...LOC 2348Z 256DEG 33KT 4068 7394
$$
JMCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 1, 6:11 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 1, 6:11 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service New York NY
611 PM EDT FRI JUL 1 2016
.SYNOPSIS...
A cold front moves across the region tonight, and then high
pressure builds in from the west on Saturday before moving
offshore on Sunday. A mesoscale convective system will likely pass
south of the Tri-State Region during the beginning of the week. A
warm and increasingly humid airmass will then build into the area
through the remainder of the week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Tornado Watch 313 remains in effect for most of the Tri-State
area.
Wave of large scale ascent in a moist and unstable airmass has
generated several bands of showers and thunderstorms with some
exhibiting weak rotation. Some wind damage was reported in Union,
Essex, and Orange counties with some of these storms earlier. The
main band of activity has moved east of the Hudson and has shown
an overall weakening trend.
The cold front is still across central PA and western NY and will
likely cross the area overnight. The atmosphere does dry out some
aloft, but do not want to rule out storms developing later this
evening as the front nears. The HRRR has been indicating this
potential. Some question however in how strong these storms will
get.
With the tornado watch still in effect, will leave enhanced
wording in the forecast.
Have updated Pops, temps, and dew points to reflect latest trends
in observations.
Most showers will end by midnight for the western half of the
CWA, and by daybreak for the eastern half. Cold front passes
through the region late tonight, and winds shift to a W-NW flow,
allowing for a drier airmass to spread into the region.
Lows tonight will range from the upper 50s inland to the upper 60s
in/around NYC.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Heights will rise on Saturday as high pressure builds in from the
north and west. The atmosphere dries out fairly quickly, resulting
in plenty of sunshine on Saturday. Highs will be near normal,
generally topping off in the upper 70s to low 80.
Mainly clear with a light west flow on Saturday night. Radiational
cooling possible for areas across the Lower Hudson Valley,
interior portions of southern CT, as well as eastern Long Island.
Lows there could drop into the low 50s. Otherwise, lows will be in
the low to mid 60s, and possibly into the upper 60s in NYC.
There is a low risk for rip currents at Atlantic Ocean facing
beaches on Saturday.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
A mainly dry forecast remains in place through the long term. It
appears that a mesoscale convective system, possibly in the form
of a mesoscale convective vortex, will track from the Ohio Valley
Monday, and emerge off the New Jersey coast Tuesday. All
indications are that this system will remain just south of the
area, and that impacts will be minimal to none. However, this is
several days out so slight chances for showers and thunderstorms
will me maintained both in case there are peripheral effects or in
case the system itself tracks further north. A mid level thermal
ridge then builds in through the end of the week, with warming
temperatures and gradually increasing humidity.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
A cold front approaches this evening and passes through this
tonight. High pressure builds on Saturday.
Some fluctuations in ceilings from MVFR to VFR expected through
the late afternoon. IFR is possible at the coast.
Showers and thunderstorms will impact most terminals into the
evening hours. A few thunderstorms may include gusty westerly
gusts over 40 KT.
S-SSE winds 10-15 KT into the evening. Winds will shift to the W
and then NW behind the front overnight.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component
forecasts, can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.
KLGA TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.
KEWR TAF Comments: Thunderstorm approaching the terminal from the
south. Wind gusts to 50 kt possible. Amendments likely for
ceilings and for thunderstorms into this evening.
KTEB TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.
KHPN TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.
KISP TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.
.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday Afternoon-Sunday Night...VFR. NW-W flow Saturday and
WSW- SW flow Sunday. Gusts up to 20KT for both days. Winds
diminish at night.
.Monday...VFR.
.Monday Night-Tuesday...Mainly VFR. Slight chance for
Showers/Thunderstorms.
.Wednesday...VFR.
&&
.MARINE...
A cold front will move across the waters this evening with strong
to severe storms possible through this evening. A Tornado Watch
is in effect for ANZ338 (NY Harbor), ANZ335 (W LI Sound), and
ANZ355 (W Ocean).
South winds will generally range from 10-15 KT with gusts up to 20
KT, and then winds shift to the W-NW behind the passage of the
cold front. Winds should stay below SCA levels through Saturday
night, but cannot rule out gusts to 20 KT Saturday afternoon. Seas
will average 1-2 feet on E LI Sound, and around 1 foot on W LI
Sound, NY Harbor, and LI Bays. Seas on the ocean will range from
2-4 feet.
Winds and waves are likely to remain below small craft advisory
levels Sunday through Thursday, with high pressure generally in
control of the area.
&&
.HYDROLOGY...
Around 1/3" to 2/3" basin average QPF is expected into this
evening. However, with precipitable waters from 1.5 to 1.75
inches, and the potential for strong convection, locally heavy
rainfall is expected. Areas receiving locally heavy rainfall
could experience minor flooding of urban/poor drainage areas.
There is a minimal threat for flash flooding, but it is possible
if thunderstorms train over each other.
Dry conditions then on tap from late tonight through Sunday.
Widespread significant rainfall is not expected Sunday through
Friday at this time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...JMC/MPS
NEAR TERM...MPS/DS
SHORT TERM...MPS
LONG TERM...JMC
AVIATION...DS
MARINE...JMC/MPS/DS
HYDROLOGY...JMC/MPSHazardous weather outlook, Jul 1, 1:39 PM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 139 PM EDT FRI JUL 1 2016 NYZ075-178-179-021000- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 139 PM EDT FRI JUL 1 2016 ...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FOR THE NEW YORK CITY METRO AREA. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-021000- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 139 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FOR THE NEW YORK CITY METRO AREA. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-021000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU- 139 PM EDT FRI JUL 1 2016 ...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FROM THE NEW YORK CITY METRO AREA ON WEST AND NORTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-008-011-012-NYZ078-079-021000- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 139 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FROM THE NEW YORK CITY METRO AREA ON WEST AND NORTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-021000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 139 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED WATERSPOUTS...MAINLY FOR THE WATERS AROUND WESTERN LONG ISLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-021000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 139 PM EDT FRI JUL 1 2016 ...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED WATERSPOUTS...MAINLY FOR THE WATERS AROUND WESTERN LONG ISLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 1, 6:15 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
615 PM EDT FRI JUL 1 2016
CTZ005-006-NYZ068-012315-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM-
615 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FAIRFIELD...
NORTHWESTERN NEW HAVEN AND EASTERN PUTNAM COUNTIES...
AT 614 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE CARMEL...
MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
NEW FAIRFIELD AROUND 635 PM EDT.
DANBURY AND BROOKFIELD AROUND 645 PM EDT.
NEWTOWN AROUND 700 PM EDT.
SOUTHBURY...MIDDLEBURY AND BRIDGEPORT--STAMFORD AROUND 715 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ROXBURY FALLS...PUTNAM
LAKE...BREWSTER HILL AND OXFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4145 7293 4142 7371 4151 7376 4153 7353
4160 7352 4161 7348 4149 7344 4151 7339
4149 7337 4147 7331 4149 7333 4151 7332
4151 7316 4156 7317 4157 7309 4161 7305
4162 7302 4163 7302
TIME...MOT...LOC 2214Z 255DEG 20KT 4146 7365
NVSpecial weather statement, Jul 1, 6:32 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
632 PM EDT FRI JUL 1 2016
NYZ078>081-012300-
NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-NORTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
632 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUFFOLK COUNTY...
AT 632 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DAVIS
PARK...OR NEAR PATCHOGUE...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...MEDFORD AROUND 640 PM EDT.
SHIRLEY...MASTIC BEACH AND YAPHANK AROUND 645 PM EDT. CENTER
MORICHES...MIDDLE ISLAND AND MASTIC AROUND 650 PM EDT. BROOKHAVEN
NATIONAL LABORATORY AROUND 655 PM EDT.
MANORVILLE...WESTHAMPTON...WADING RIVER AND CALVERTON AROUND 700 PM
EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EAST PATCHOGUE...
QUOGUE...CARMANS RIVER...RIDGE...BLUE POINT...EAST QUOGUE...
REMSENBURG-SPEONK...NORTH BELLPORT...BAYPORT AND BROOKHAVEN.
LAT...LON 4068 7304 4074 7291 4075 7289 4075 7292
4074 7293 4074 7302 4072 7303 4071 7308
4073 7310 4097 7286 4097 7277 4098 7272
4085 7252 4084 7254 4084 7255 4079 7261
4072 7287 4067 7302
TIME...MOT...LOC 2232Z 223DEG 27KT 4071 7296
NVSpecial weather statement, Jul 1, 6:38 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
638 PM EDT FRI JUL 1 2016
NYZ078-080-179-012315-
NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
638 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NASSAU AND WESTERN
SUFFOLK COUNTIES...
AT 637 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LEVITTOWN...
MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
FARMINGDALE AND AMITYVILLE AROUND 645 PM EDT.
LINDENHURST...MELVILLE AND GILGO STATE PARK AROUND 650 PM EDT.
BABYLON...DEER PARK AND DIX HILLS AROUND 655 PM EDT.
COMMACK AND BAY SHORE AROUND 700 PM EDT.
ISLIP...BRENTWOOD AND HAUPPAUGE AROUND 705 PM EDT.
SMITHTOWN AROUND 710 PM EDT.
RONKONKOMA...CENTEREACH...HOLBROOK AND SAYVILLE AROUND 715 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CENTRAL ISLIP...
JERICHO...NORTH WANTAGH...ST. JAMES...JERICHO TURNPIKE...EAST
WILLISTON... SOUTH HUNTINGTON...WEST ISLIP...LONG ISLAND EXPRESS AND
COPIAGUE.
LAT...LON 4060 7359 4077 7364 4080 7350 4079 7345
4083 7345 4093 7309 4073 7302 4072 7312
4067 7314 4069 7301 4068 7300 4066 7317
4065 7321 4069 7315 4070 7323 4065 7337
4067 7324 4064 7325
TIME...MOT...LOC 2237Z 256DEG 33KT 4071 7354
NVLocal storm report, Jul 1, 6:45 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
645 PM EDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM MARINE TSTM WIND BUOY 44065 40.37N 73.70W
07/01/2016 M40 MPH ANZ355 NY BUOY
&&
PWSpecial weather statement, Jul 1, 7:33 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
733 PM EDT FRI JUL 1 2016
NYZ079-081-020030-
SOUTHEAST SUFFOLK-NORTHEAST SUFFOLK-
733 PM EDT FRI JUL 1 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SUFFOLK
COUNTY...
AT 732 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GREENPORT TO BRIDGEHAMPTON. MOVEMENT WAS
NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
PLUM ISLAND AROUND 750 PM EDT.
GARDNER'S ISLAND AND HITHER HILLS STATE PARK AROUND 755 PM EDT.
FISHERS ISLAND AROUND 810 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE NORTH
HAVEN...ORIENT... SPRINGS...WATERMILL...EAST HAMPTON
AIRPORT...MONTAUK AND MONTAUK HIGHWAY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4106 7186 4088 7233 4109 7246 4120 7216
4119 7215 4111 7233 4105 7226 4104 7220
4107 7216 4103 7211 4108 7211 4110 7215
4120 7213 4121 7210 4114 7212 4131 7202
4131 7204 4136 7188 4109 7190
TIME...MOT...LOC 2332Z 239DEG 33KT 4110 7236 4095 7227
NVSpecial weather statement, Jul 1, 7:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
749 PM EDT FRI JUL 1 2016
NJZ006-NYZ072-073-075-176>179-020015-
HUDSON-NORTHERN QUEENS-BRONX-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
749 PM EDT FRI JUL 1 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NASSAU...KINGS AND
QUEENS COUNTIES...
AT 748 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER CROWN
HEIGHTS...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR... LAGUARDIA AIRPORT...OZONE PARK...FOREST
HILLS...HOWARD BEACH AND JACKSON HEIGHTS AROUND 755 PM EDT.
JAMAICA...KENNEDY AIRPORT...FLUSHING AND WHITESTONE AROUND 800 PM
EDT. VALLEY STREAM...WOODMERE...THROGS NECK
BRIDGE...CEDARHURST...CLEARVIEW EXPRESSWAY...LITTLE NECK AND
BAYSIDE AROUND 805 PM EDT. LYNBROOK...GREAT
NECK...ELMONT...MANHASSET AND OCEANSIDE AROUND 810 PM EDT.
FREEPORT...GARDEN
CITY...MINEOLA...WESTBURY...LEVITTOWN...HEMPSTEAD...
BROOKVILLE...BALDWIN...HICKSVILLE AND PORT WASHINGTON AROUND 815 PM
EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST HEMPSTEAD...
THOMASTON...EAST HILLS...EAST ROCKAWAY...JERICHO...LLOYD
HARBOR...EAST WILLISTON...WEST ISLIP...COPIAGUE AND HERRICKS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4057 7407 4075 7408 4090 7349 4094 7350
4093 7343 4095 7348 4096 7339 4097 7317
4094 7329 4092 7315 4091 7321 4091 7316
4089 7319 4087 7346 4086 7346 4088 7319
4084 7345 4072 7343 4071 7307
TIME...MOT...LOC 2348Z 256DEG 33KT 4068 7394
JMCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:25 PM EDT | Special Weather Statement | OKX | Orange | 65 min |
| Jul 1, 2:48 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 27 min |
| Jul 1, 3:18 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 57 min |
| Jul 1, 3:54 PM EDT | Special Weather Statement | OKX | Orange | 36 min |
| Jul 1, 4:10 PM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Jul 1, 4:15 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Orange, Putnam, Rockland, Westchester | 24 min |
| Jul 1, 4:16 PM EDT | Special Marine Warning | OKX | 59 min | |
| Jul 1, 4:52 PM EDT | Special Weather Statement | OKX | Richmond, Rockland | 53 min |
| Jul 1, 5:02 PM EDT | Severe Thunderstorm Warning | OKX | New York, Westchester | 43 min |
| Jul 1, 5:11 PM EDT | Special Marine Warning | OKX | 49 min | |
| Jul 1, 5:12 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 48 min |
| Jul 1, 5:36 PM EDT | Special Weather Statement | OKX | Bronx, New York | 54 min |
| Jul 1, 6:06 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 39 min |
| Jul 1, 6:32 PM EDT | Special Weather Statement | OKX | Suffolk | 28 min |
| Jul 1, 6:38 PM EDT | Special Weather Statement | OKX | Nassau | 37 min |
| Jul 1, 6:51 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 54 min |
| Jul 1, 6:54 PM EDT | Special Marine Warning | OKX | 66 min | |
| Jul 1, 7:51 PM EDT | Special Weather Statement | OKX | Suffolk | 24 min |
| Jul 1, 6:15 PM EDT | Special Weather Statement | OKX | 60 min | |
| Jul 1, 7:33 PM EDT | Special Weather Statement | OKX | 57 min |
Nearby
Special Weather Statements in New York, 2016Special Weather Statements in New Jersey, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.